New drug becoming extremely dangerous
There is no word more frightful at the dinner table than the word “fentanyl”, especially when you’re in discussions with your children.
The Texas Department of Public Safety (DPS) recently revealed that they have seized more than 350 million potentially lethal doses of fentanyl tablets in Texas, enough to kill every man, woman and child in the US. Additionally, the DPS has reported an increase in deaths in Texas, resulting from fentanyl by 89 percent from 2020-2021 and the percentages are increasing rapidly.
fentanyl is a powerful synthetic opioid that is up to 50 times stronger than heroin and 100 times stronger than morphine. Even a small dose, (as seen in the photo on the tip of a pencil) fentanyl exposure can result in a life-threatening overdose.
The Mexican cartels are importing fentanyl from as far away as the Far East and mass-produced counterfeit pills to look like oxycontin, oxycodone, Percocet, Adderall, Zanax and other pills so that the unsuspecting user doesn’t know what they’re taking that potentially will end their lives.
Of particular interest to me as your sheriff with children and grandchildren of my own is the ever-increasing availability of “rainbow fentanyl” throughout our state of Texas and beyond. As you can see from the photo depicting “rainbow fentanyl” how easy it would be for one of our children to succumb to the temptations of what appears to be a candy-like treat.
The signs of an overdose are varied, as is the first aid protocol for victims:
•Small, constricted pinpoint pupils, face is extremely pale and feels cold or clammy to the touch. Attempt to wake the person up.
•Body goes limp. Give Naloxone if available.
•Fingernails or lips have a purplish color: Administer CPR.
•Vomiting or making gurgling noises: Turn person on their side to prevent choking.
•Cannot be awakened or unable to speak: Stay with the person until emergency services arrive.
In all cases of overdose or suspected overdose, call 911.
What is Naloxone?
Naloxone, or Narcan, is a medication that can reverse an overdose from opioids, including fentanyl. Keeping it on hand, could mean the difference between life and death. It’s available at many pharmacists in Texas without a prescription.
As sheriff, I’m committing myself and the assets at my disposal to combat what we are experiencing in the state of Texas and throughout the country with the introduction of a dedicated drug interdiction team with the assignment of Special Operations K9 Handler Deputy Dustin Oliphant with his partner, K9 Belgian malinois Lady Duna, along with a specially outfitted pursuit vehicle to maintain proactive surveillance throughout the county in partnership with federal, state and other local authorities.
In further partnership with the residence of the SJC and beyond, I ask for your assistance.
It’s my hope that you will find the information helpful, and I look forward to sharing my experiences and the experiences of my senior law-enforcement professionals with the community of San Jacinto County and beyond.
Greg Capers is Sheriff of San Jacinto County.
- Hits: 200